MAUDE Adverse Event Report: ARTHREX, INC. UNIVERS REVERS STEM, SIZE 7, CAP COATED; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED

ARTHREX, INC. UNIVERS REVERS STEM, SIZE 7, CAP COATED; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Catalog Number AR-9501-07CPC
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/24/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.This is the first of two submissions for the same patient event.The other is 1220246-2016-000562 ((b)(4) (b)(6)).At this time, it cannot be determined if the device may have caused or contributed to the patient's experience.An evaluation of the device cannot be performed as the device was not returned to arthrex.Device history record review revealed nothing relevant to this event.Additional information has been requested but not made available.This is the first complaint of this type for this part/lot combination.The potential cause(s) of this event will be communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.Device requested but not yet received.
 
Event or Problem Description
It was reported that cup ar-9502-39rcpc, lot 150006510, line 176623 could not be mounted on shaft ar-9501-07pc, lot 150023110, line (b)(6).Screw could be screwed in, however, cup did not fit into the nut on the top of the shaft.Surgeon opened two additional cups to use the screws to try to fix the cup to the shaft, however, without success.Surgeon tried several cups and was finally able to connect an ar-9502-39cpc cup on a ar-9501-08cpc shaft.Surgeon had to do a partial resection at the humerus with a rasp to make components fit.
 
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, gender, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.This is a follow-up submission due to device evaluation.This is the first of two submissions for the same patient event.The other is 1220246-2016-000562f1 ((b)(4)) device history record review revealed nothing relevant to this event.Complaint confirmed.The evaluation revealed that the cups locking screws did not advance into the stem's threads.In addition, the locking screws leading threads and stem's leading threads are damaged.At this time, it cannot be determined if the device may have caused or contributed to the patient's experience.This is the first complaint of this type for this part/lot combination.The potential cause(s) of this event will be communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that cup ar-9502-39rcpc, lot 150006510, line 176623 could not be mounted on shaft ar-9501-07pc, lot 150023110, line 176338.Screw could be screwed in, however, cup did not fit into the nut on the top of the shaft.Surgeon opened two additional cups to use the screws to try to fix the cup to the shaft, however, without success.Surgeon tried several cups and was finally able to connect an ar-9502-39cpc cup on a ar-9501-08cpc shaft.Surgeon had to do a partial resection at the humerus with a rasp to make components fit.

Brand Name
UNIVERS REVERS STEM, SIZE 7, CAP COATED
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key6173251
Report Number1220246-2016-00561
Device Sequence Number866228
Product Code KWS
UDI-Device Identifier00888867061019
UDI-Public00888867061019
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K143749
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial,Followup
Report Date (Section B) 03/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberAR-9501-07CPC
Device Lot Number150023110
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/18/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 11/28/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/14/2016
Supplement Report FDA Received Date03/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;